Photoallergic Dermatitis

Photoallergic dermatitis, otherwise called photodermatitis, is a type of allergic reaction that is triggered by light. Exposure to light may result in red itchy rashes, burning sensation, breathing difficulties, and swelling. It can also result in blisters on the skin, and the skin peels off. It can result from various medicines or plants.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can Adderall tablets cause allergy?

Query: Hi doctor, I am a 22 year old male. My weight is 180 lbs and height is 5'10". I was prescribed a generic brand of Adderall 20 mg about a year ago. It truly has improved my lifestyle. Up until about two months ago everything was fine. I noticed that on the left side of my neck became red randomly. I...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have read your concern and I appreciate your effort for a detailed and meticulous history. Since you are on tablet Adderall 20 mg, which is Amphetamine, it can cause photoallergic cutaneous side effects. It is true that initially for a few months you have no such kind o...  Read Full »

What could be the reason for facial skin allergy in a 3-year-old kid?

Query: Hi doctor, I have a daughter of 3 years old. Recently since four days, I have noticed on her face a small patches more of like skin allergy. I am attaching her picture which shows her allergy on the left upper lips and cheeks. Kindly advise ointment for her, as we live out of the country. So you ar...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I have seen the pictures. (attachment removed to protect patient identity). This seems to be a type of Sun-induced dermatitis commonly present in children. Apply sunscreen like Photostable regularly twice daily over the face eg, at 8:00 AM and 12:00 PM. Apply any ...  Read Full »

Why do I get yearly itchy outbreaks?

Query: Hello doctor, I have been suffering from this problem for a few years and every year it seems to be worsening than the previous one. I am overweight and by working hard I have lost about 15 pounds. I got yearly rash outbreaks on arms, especially forearms. I have diabetes and taking many medications,...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. It looks like (attachment removed to protect patient identity) polymorphic light eruptions, may be allergic contact dermatitis. You can use full sleeve cotton shirts to cover the photo exposed area. You need absolute sun protection, good quality broad spectrum ph...  Read Full »

My skin itches and hurts during workouts. Please help.

Query: Hello doctor, My skin hurts and itches during the workout and also it gets hurt when I am out in the sun. When my body temperature is high, my skin starts to hurt and itch. After my body cools and heart rate gets stable, the itching and hurt stops. Especially in my face, chest and back, but I do no...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. With your given history, it seems that you have developed photoallergic reactions due to chronic use of Doxycycline almost for two years. May be possibly you have acne rosacea as there is frequent flushing, redness and small lumpy red spots developed along with tiny blo...  Read Full »

What is the treatment for sunburn injury?

Query: Hi doctor, I got a very bad sunburn on my left leg about a week ago. I am almost certain it was a second degree even though it did not blister. It was very red and hurted for at least three days. My ankle was swollen for two days as well. I am much worried about it as I am on holiday and did not see...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity) and do understand your concern  Read Full »

What are the causes of a rash on the nose bridge?

Query: Hello doctor, I have had a red/pink rash on the side of my nose for about a year and a half now. It is on the bridge of my nose. It gets better at times, but most of the time it is prominent. It also usually gets better when I am in a cool environment and worse when I am in a hot climate or in su...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. After carefully reading your history I came to a conclusion that there are two possibilities of your rash. Drug reaction: It can mimic like anything and can remain up to 3 to 5 months and then subside as the drug gets cleared from the body. Photoallergic dermatitis: The s...  Read Full »

I have a rash on my face that has come back more aggressive than before. Please help.

Query: Hello doctor, I am 20 years old and suffering from a rash on my face. The first breakout was around five weeks ago. I noticed a red spot above my left eyebrow after hearing a stressful news and eventually it spread to my chin and above my lip. I was at the beach and after around three days, the ra...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. It could be seborrheic dermatitis or photodermatitis. Allergies may be playing a role. All these are visual diagnosis and the lab tests or biopsies have limited or no role. Seborrheic dermatitis is more commonly present with dandruff and similar rashes on the neck...  Read Full »

Whenever my sister goes out, her skin turns red and itchy. Why?

Query: Hi doctor, My sister is suffering from skin rashes. It comes and goes. Whenever she goes out in sunlight, the parts of the skin exposed to the sun are turning red and start itching. It disappears after a couple of hours. When we did blood test, IgE level is 220 IU/mL. What is the problem? Can this ...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Your sister might be suffering from photoallergic dermatitis. Please send the photographs of the lesion for confirmation of diagnosis and treatment. Serum IgE is a little bit raised and again indicates an allergic response to sunlight. For further information cons...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.